Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Lami/Lith combo katia

Posted by BarbaraCat on September 5, 2003, at 20:40:06

In reply to Lami/Lith combo, posted by katia on September 5, 2003, at 18:58:38

Katia,
I think you know my feelings on lithium/lamictal. It's been the best thing for me by far out of many many many med combos. I've never tried depakote. As you probably know, lamictal can cause agitation if used alone, or when starting out. The fact that you're on depakote should make that less of an issue, but if you start to feel a little activated and its uncomfortable, keep this in mind and ride it out. It usually subsides in 1 week but will probably kick up with each new increase. If you go slow it shouldn't be very noticeable at all. I kind of liked it because it felt sparkly and zippy, but like any good thing, too much of it wasn't a good thing.

The chances of your getting the rash are about zip. It seems to hit only those predisposed to it and only when they ramp up too fast. Hopefully your pdoc won't push it past 12.5mg per week, but he sounds like he knows what he's doing. There have been some posters here whose idiot doctors were increasing lam by 50mg a week right from the start. No one got a rash, but they felt pretty awful. Stupid doctors, poor people.

I started getting a response at 25mg, probably the initial activation, then it subsided. Same thing again at 50mg where I stayed for a while cause every time I tried to raise it I got wired, but that was probably all that was going on in my life at the time and I was overboard with stress. Made it to 75mg when 50mg didn't seem to be cutting it anymore and stayed at 75mg for a good 6 months until the bad times around my Mom's death. I'm now at 125mg and that, with 600mg lithium is doing very well. I did try to raise it to 150mg and got real itchy inside and outside my bod so cut back and have been fine since.

Lithium can be slowing which is why I've opted to go with a subtherapeutic level. I don't get any reaction, side effect from lithium at all now, but had slight tremors and lotsa peeing and nausea for a short time in the beginning, but no big deal. Oh, one important thing that your pdoc will surely discuss with you is the necessity for regular thyroid tests. Lithium can interfere with thyroid hormone's action. But this seems to be true more so with those who already have hypothyroid problems (like me for the last 25 years). One piece of hard-won advice - your TSH levels should not go above 3.0 (higher values means lower thyroid hormone activity) no matter what your doc says. Many will say 'oh, as long as it's within range (.9 - 5.0) it's OK'. NOT TRUE! Even slightly above mid-range is considered borderline hypothyroid in many circles and will make you feel lethargic, depressed, cold, fat and miserable. Good luck. Hope it treats you well. - Barbara

> Hi,
> Just wanted to say that I just had my session with the doc and because I'm worried about the polycystic thing, we're switching to Lamictal slowlllllly. and then reducing Depakote sllllowly and then finally adding Lithium much later.
> He said he'd prefer to have me stay on the Depakote, but since I"m worried about it, it's best to change at this point. I hope I've made the right decision. It's more likely to get the polycytic ovary disease than the Lamictal rash; so what the hell. let's give it a go as I'm quite intrigued by you guys' responses!
> feedback?
> Katia


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:BarbaraCat thread:9730
URL: http://www.dr-bob.org/babble/20030902/msgs/257449.html